Florida, 2025

Rip Current in Florida, April 11, 2025

April 11, 2025 · NWS MFL · 1 event in 1 county or zone

As a cold front passed South Florida, there were cautionary conditions across the local waters on April 11th. Seas were in the 3-5 feet range across all local waters with northeasterly winds around 15 kts.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MFL wrote it up.

As a cold front passed South Florida, there were cautionary conditions across the local waters on April 11th. Seas were in the 3-5 feet range across all local waters with northeasterly winds around 15 kts. This lead to a strong risk for rip currents, particularly for the beaches in northern Palm Beach county.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before the first event at Apr 11, 1:56 PM EST, 34 minutes earlier.

Area forecast discussion, Apr 11, 1:56 PM EST, 34 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Miami FL
256 PM EDT Fri Apr 11 2025

...New LONG TERM...

.SHORT TERM...
(Rest of today through Saturday)
Issued at 123 PM EDT Fri Apr 11 2025

A trough over the eastern United States and a surface low developing
off the Mid-Atlantic states will bring a cold front through Florida
on Saturday morning. A lack of much available moisture and dynamical
support for convection will likely mean that any convection that
develops will be showers though some thunderstorms cannot be ruled
out where boundary interactions with the sea or lake breeze occur.

Once the front passes, cooler and drier air will advect into the
area with a gusty northwesterly wind flow. Temperatures will reach
the lower 80s on Saturday afternoon.

&&

.LONG TERM...
(Saturday night through next Thursday)
Issued at 255 PM EDT Fri Apr 11 2025

Fairly quiet weather expected to end the weekend and into much of
next week. On Sunday the trough will exit to our east and upper
level ridging and surface high pressure will build in through early
next week. The next trough and surface front will swing through mid-
week, with little to no moisture associated with the front, but this
will reinforce dry air into the region for the remainder of the
week.

Sunday will be the coolest day of the extended period with highs in
the upper 70s to lower 80s and lows in the 50s/60s. We then moderate
next week with highs each day ranging from the low to mid 80s across
the east coast metro, to mid and upper 80s over the interior and SW
FL. Low temps next week will remain in the 50s/60s across South FL,
with the warmest temps being along the Atlantic coast.

&&

.AVIATION...
(18Z TAFS)
Issued at 123 PM EDT Fri Apr 11 2025

Generally VFR conditions with southeasterly winds for the east coast
terminals this afternoon and westerly winds for APF with the Gulf
breeze. Winds will gradually veer to a westerly direction tonight as
a front approaches and then northwesterly behind the front. There
could be a few showers in the vicinity of east coast TAF sites
this afternoon/evening which could bring brief bouts of sub-VFR.

&&

.MARINE...
Issued at 123 PM EDT Fri Apr 11 2025

Over the weekend, cautionary conditions return as winds will become
moderate and seas rise again with a frontal boundary pushing through
the area. Scattered showers and isolated thunderstorms will become
possible with the frontal passage this evening and tonight before
dry weather returns in the wake of the front for Saturday afternoon
and the rest of the weekend.

&&

.BEACHES...
Issued at 123 PM EDT Fri Apr 11 2025

An increasing rip current risk along the Gulf beaches will
materialize on Saturday in the wake of a cold front with
northwesterly wind flow.

&&

.FIRE WEATHER...
Issued at 123 PM EDT Fri Apr 11 2025

A prolonged period of dry air will settle over South Florida this
weekend and into much of next week. This will result in relative
humidity values falling at or below critical thresholds each day,
which will lead to elevated fire concerns.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            64  82  63  81 /  20   0   0   0
West Kendall     61  84  58  83 /  20   0   0   0
Opa-Locka        64  83  61  82 /  20   0   0   0
Homestead        63  83  60  81 /  20   0   0   0
Fort Lauderdale  64  80  63  79 /  20   0   0   0
N Ft Lauderdale  64  80  62  79 /  20   0   0   0
Pembroke Pines   64  85  63  84 /  20   0   0   0
West Palm Beach  62  80  60  79 /  20   0   0   0
Boca Raton       62  82  61  81 /  20   0   0   0
Naples           65  78  58  81 /  20   0   0   0

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Saturday morning for FLZ168.

AM...None.
GM...None.
&&

SHORT TERM...RAG
LONG TERM....CMF
AVIATION...Rizzuto
Hazardous weather outlook, Apr 11, 2:27 AM EST, 12 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Miami FL
327 AM EDT Fri Apr 11 2025

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
120730-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach County-Metro Palm Beach County-
Coastal Collier County-Inland Collier County-Inland Broward County-
Metro Broward County-Inland Miami-Dade County-
Metropolitan Miami Dade-Mainland Monroe-Coastal Palm Beach County-
Coastal Broward County-Coastal Miami Dade County-Far South Miami-
Dade County-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
327 AM EDT Fri Apr 11 2025

This Hazardous Weather Outlook is for Atlantic coastal waters,
southeast Florida, southern Florida, southwest Florida and Gulf of
America.

.DAY ONE...Today and tonight.

Rip Currents: There is a high risk of rip currents for the Palm
beaches.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

The risk of rip currents will remain elevated for the Atlantic
beaches into early this weekend. The risk for the Gulf beaches will
increase this weekend after a cold front crosses the area.

Low relative humidity values are possible during the upcoming
weekend which could result in elevated fire concerns. This will
continue to be monitored during the remainder of the week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 rip current. Local standard time, as filed.

Rip Current, Coastal Palm Beach County

When
April 11, 2:30 PM EST
Where
Coastal Palm Beach County forecast zone
Reported by
Broadcast Media
Coordinates
26.648, -80.436 (the zone’s center; the record gives no point)

Broadcast media reported three people were rescued by lifeguards after caught in strong rip currents at Jupiter Beach, near Carlin Park.

What these are

Rip Current
A narrow, fast current flowing away from the beach that caused a drowning or rescue.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2025Every state in 2025This day in weather historyWarnings in Florida, April 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1253165.